Facebook Pixel
EmpowHER Guest

I have a mucoid vaginal discharge which stops after a week to my menses and resumes few days after my menses. could this be an infection ?

By Anonymous November 4, 2015 - 9:47am
Rate This

Please help me out, am scared. It started for so many years now and I've tried treating it but to no avail. However, It doesn't it nor I feel a burning sensation

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER. I will do my best to help you.

You mention that you have had this mucoid vaginal discharge for many years. Have you ever spoken to a doctor about it? How have you been treating it?

In addition to resembling mucus, what color is the discharge? Does it have an unusual or foul odor?

A healthy vagina produces secretions to cleanse and regulate itself, similar to how saliva cleanses and regulates the environment of the mouth. These vaginal secretions are normal vaginal discharge.

All women have some vaginal discharge. Normal discharge may appear clear, cloudy white, and/or yellowish when dry on clothing. It may also contain white flecks and at times may be thin and stringy.

The menstrual cycle affects the vaginal environment. You may notice increased wetness and clear discharge around mid-cycle.

The pH balance of the vagina fluctuates during the cycle and is the least acidic on the days just prior to and during menstruation. Infections, therefore, are most common at this time.

Anonymous, an infection is possible only if you have the following symptoms:

Discharge accompanied by itching, rash or soreness
Persistent, increased discharge
Burning on skin during urination
White, clumpy discharge (somewhat like cottage cheese)
Grey/white or yellow/green discharge with a foul odor

Any further concerns should be discussed with your physician, who can do a physical exam.


November 4, 2015 - 10:08am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.